Kentucky, 2015

Hail and Damaging Wind in Kentucky, April 8 to 9, 2015

April 8 to 9, 2015 · NWS RLX · 7 events in 3 counties and zones

Thunderstorms existed at dawn on the 8th in Indiana. With support for the mid and upper level winds, this mesoscale convective complex maintained its intensity through the morning.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Thunderstorms existed at dawn on the 8th in Indiana. With support for the mid and upper level winds, this mesoscale convective complex maintained its intensity through the morning. It raced southeast at 50 mph through the mid Ohio Valley during the early afternoon with its trailing convection lingering in northeast Kentucky into mid afternoon. Most areas saw brief wind gusts of 40 to 45 mph and rains of a quarter to a half inch.

Stronger cells formed on the southwestern inflow portion of the complex and moved across portions of western Carter and southern Lawrence Counties with large hail and a bit heavier rain. Rain amounts near three quarters of an inch were measured in southern Lawrence County.

In the warm air, well in advance of an approaching cold front, distinct thunderstorm cells formed during the late afternoon and early evening on the 9th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Apr 8, 9:38 AM EST, 3 hours earlier.

Area forecast discussion, Apr 8, 9:38 AM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1038 AM EDT WED APR 8 2015

.SYNOPSIS...
A WARM AND MOIST SOUTH TO SOUTHWEST WIND FLOW WILL BRING ROUNDS OF
SHOWERS AND THUNDERSTORMS THROUGHOUT THE WEEK. COLD FRONT CROSSES AT
THE END OF THE WORK WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
1025 AM UPDATE...THE 12Z HRRR HAS FINALLY LATCHED ON TO CONVECTION
COMING ACROSS INDIANA...UP TO THIS POINT EVERYTHING TRIED TO KEEP
ACTIVITY WELL TO OUR NORTH...BUT THE RECENT HRRR AND NEW 12Z NAM
AS ITS JUST ROLLING IN ARE MUCH MORE BELIEVABLE ROLLING A LINE OF
CONVECTION ACROSS SOUTHERN OHIO LATE THIS MORNING INTO THIS
AFTERNOON. RELIED VERY HEAVILY ON THE 12Z HRRR TO UPDATE POPS.
THINGS MAY BE SPEEDING UP JUST A TOUCH...SO MAY NEED TO ADJUST
TIMING AGAIN IN A COUPLE HOURS AS THINGS APPROACH. DECENT
LINE...ALTHOUGH HAVE NOT SEEN ANY SEVERE LEVEL LSRS OUT OF
UPSTREAM OFFICES...BUT EXPECT AT LEAST SOME RISK OF SEVERE LEVEL
WINDS AS THIS LINE CONTINUES TOWARD US. HAVE COORDINATED A SEVERE
THUNDERSTORM WATCH INTO OUR WESTERN COUNTIES.

PREVIOUS DISCUSSION...
MESO NAM SHOWS A BOUNDARY MOVING INTO THE FORECAST AREA THIS
AFTERNOON PRODUCING SHOWERS AND THUNDERSTORMS. TRACING THIS BOUNDARY
BACK TO THE CURRENT TIME...IT MATCHES WELL WITH CONVECTION OVER
MISSOURI AND IOWA. THEREFORE...WILL CONTINUE WITH LIKELY POPS
PROPAGATING WEST TO EAST DURING THE AFTERNOON HOURS. WITH THIS BAND
HITTING DURING THE AFTERNOON HOURS...AM A BIT CONCERNED ABOUT THE
POTENTIAL FOR FLOODING. HOWEVER...NAM IS SHOWING THE BAND
ORIENTATION IS PERPENDICULAR TO THE STORM MOVEMENT WITH A DECENT 15
KNOT MOVEMENT. IN ADDITION...PRECIPITABLE WATER IS NOT THAT HIGH.
THEREFORE...WILL HOLD OFF ON A WATCH FOR NOW AND CONTINUE TO
HIGHLIGHT IN THE HWO.

NAM HAS ANOTHER DISTURBANCE MOVING OVER TONIGHT THAT IS NOT
REFLECTED IN THE GFS. THIS BAND ORIGINATES FROM A VORTICITY LOBE
DURING CONVECTION THIS AFTERNOON. THAT LEADS TO A LOWER
CONFIDENCE...SO WILL BE FAIRLY GENERIC WITH POPS.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
WARMEST DAY OF THE WEEK STILL SHAPING UP FOR WEDNESDAY. STILL TRICKY
FORECASTING HIGHS AS AREA WILL BE BATTLING SHRA/TSRA
CHANCES...ESPECIALLY EARLY AND ACROSS SE OH AND N WV. WILL ROLL A
MIDDLE GROUND SOLUTION WITH LOW 80S...PRIMARILY ACROSS S ZONES. IT
WILL BE BREEZY AMID STRENGTHENING S FLOW. CANT RULE OUT A FEW SHRA
AND TSRA IN THE AFTERNOON. SOME OF THESE STORMS COULD BE STRONG TO
SVR...ESPECIALLY ACROSS SE OH.

A BREEZY AND WARM NIGHT THURSDAY NIGHT WITH THE COLD FRONT MAKING AN
APPROACH ON OUR WESTERN FLANK AFTER MIDNIGHT. MODELS CONTINUE TO
SPEED UP THE FRONT...NOW BLOWING IT THRU BY MIDDAY FRIDAY. SO...HAVE
THE BOUNDARY CROSSING THE OH RIVER 12Z FRIDAY AND C WV 15Z...EXITING
THE MOUNTAINS BY 18Z. WILL HAVE SOME FRONTAL SHRA/TSRA TO CONTEND
WITH...SOME OF WHICH COULD BE STRONG TO LOW END SVR AS HIGHLIGHTED
BY SPC CONVECTIVE OUTLOOK.

CLEARING WILL TAKE PLACE IN THE FRESHENING POSTFRONTAL AIRMASS
FRIDAY NIGHT. THIS WILL TAKE US INTO WHAT WILL BE A STELLAR
WEEKEND...WITH MILD DAYTIME TEMPS AND A PARTLY CLOUDY SKY. TI WILL
CHILL OFF PRETTY GOOD SATURDAY NIGHT WITH HIGH PRESSURE OVERHEAD
WITH A FROST CONCERN FOR THE LOWLANDS.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
MODELS ARE QUICKER WITH THE COLD FRONTAL PASSAGE ON FRIDAY LEAVING
FRIDAY NIGHT MOSTLY DRY. THE OUTLIER IS THE ECMWF WHICH LAGS ABOUT 6
HOURS IN ITS QPF FIELD. WENT WITH THE CONSENSUS OF MODELS WITH A
FASTER SOLUTIONS.

HIGH PRESSURE BRINGS WIDESPREAD DRY WEATHER FRIDAY NIGHT THROUGH THE
WEEKEND. ANOTHER UPPER WAVE APPROACHES MONDAY BRINGING BACK CHANCES
FOR PCPN ACROSS THE AREA.

TEMPERATURES EXPECTED TO BE WARM REACHING THE UPPER 70S THROUGH THE
PERIOD...EXCEPT FOR A SLIGHT COOL DOWN BEHIND THE COLD FRONT
SATURDAY...GENERALLY IN THE MID TO UPPER 60S. WENT CLOSE TO WPC
GUIDANCE WITH FEW TWEAKS THROUGH THE PERIOD.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
A STRATUS DECK ACROSS THE AREA THIS MORNING HAS SOME HOLES THAT HAVE
ALLOWED PATCHY FOG. AFTER ANY MORNING FOG BURNS OFF THIS
MORNING...EXPECT THE STRATUS DECK TO CHANGE INTO A CUMULUS
DECK...GRADUALLY RISING DURING THE DAY. AN AREA OF SHOWERS AND
THUNDERSTORMS IS EXPECTED THIS AFTERNOON...BEGINNING FIRST IN
SOUTHEAST OHIO AND NORTHEASTERN KY...THEN PUSHING EASTWARD. BRIEF
IFR RESTRICTIONS ARE POSSIBLE WITH THE STRONG CELLS.

CLOUDS SHOULD GENERALLY BE VFR WEDNESDAY EVENING...BUT DEPENDING ON
SKY COVER...SOME PATCHES OF FOG COULD ALSO FORM. SHOWERS AND
THUNDERSTORMS WILL REMAIN A POSSIBILITY TONIGHT. THE HEIGHT OF ANY
CLOUD DECKS LATE TONIGHT IS HARD TO FORECAST...AS MOISTURE AT MOST
LEVELS COULD FORM A CLOUD DECK.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM TODAY...LOW TONIGHT.

ALTERNATE SCENARIOS: TIMING AND DENSITY OF FOG THIS MORNING AND
TONIGHT COULD VARY. STRONGER STORMS THIS AFTERNOON COULD CAUSE BRIEF
IFR CONDITIONS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  M    H    M    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    M    H    H    H    H    H    H    H
EKN CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    M    M    M    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z THURSDAY...
BRIEF IFR POSSIBLE IN SHOWERS AND/OR THUNDERSTORMS THROUGH FRIDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/RPY/30
NEAR TERM...RPY/MZ
SHORT TERM...30
LONG TERM...ARJ
AVIATION...RPY
Hazardous weather outlook, Apr 8, 11:36 AM EST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1236 PM EDT WED APR 8 2015

KYZ101>103-OHZ066-067-075-076-083>087-091645-
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-
1236 PM EDT WED APR 8 2015

...SEVERE THUNDERSTORM WATCH 32 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
THURSDAY AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE
WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ105-VAZ003-004-WVZ005>011-013>020-024>040-091645-
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-
1236 PM EDT WED APR 8 2015

...SEVERE THUNDERSTORM WATCH 33 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ046-047-091645-
POCAHONTAS-RANDOLPH-
1236 PM EDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW LOCALLY STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EARLY TONIGHT. LOCALLY HEAVY RAIN AND GUSTY WINDS ARE POSSIBLE
WITH SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 8, 12:04 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
104 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     HAIL             POINT PLEASANT          38.85N  82.13W
04/08/2015  E0.25 INCH       MASON              WV   PUBLIC

            PEA SIZE HAIL OBSERVED IN POINT PLEASANT WEST VIRGINIA

&&

EVENT NUMBER RLX1501150

SL
Local storm report, Apr 8, 12:06 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
106 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     TSTM WND GST     4 NW POINT PLEASANT     38.89N  82.18W
04/08/2015  E60 MPH          GALLIA             OH   TRAINED SPOTTER

            ESTIMATED 60 MPH WINDS...TIME ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER RLX1501151

DTC
Local storm report, Apr 8, 12:17 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
117 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             6 SW VINTON             38.92N  82.41W
04/08/2015  E0.25 INCH       GALLIA             OH   TRAINED SPOTTER

            PEA SIZED HAIL...TIME ESTIMATED BY RADAR

&&

EVENT NUMBER RLX1501152

DTC
Special weather statement, Apr 8, 12:18 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
118 PM EDT WED APR 8 2015

OHZ076-WVZ009-017-081745-
WASHINGTON OH-WIRT WV-WOOD WV-
118 PM EDT WED APR 8 2015

...SPECIAL WEATHER STATEMENT FOR WESTERN WASHINGTON...WOOD AND
NORTHWESTERN WIRT COUNTIES...

AT 110 PM EDT...A LINE OF SHOWERS AND THUNDERSTORMS WAS RACING
EAST...THROUGH ATHENS AND MEIGS COUNTIES IN OHIO.  MOVEMENT WAS
EAST AROUND 50 MPH.

THIS LINE WILL MOVE THROUGH WASHINGTON AND WOOD COUNTIES AND INTO
WIRT AND PLEASANT COUNTIES THROUGH 2 O"CLOCK. THIS INCLUDES THE
MARIETTA AND PARKERSBURG VICINITY.  CONDITIONS ARE EXPECTED TO
IMPROVE BETWEEN 2 AND 3 PM.

A BRIEF WIND GUST OF 40 TO 50 MPH... AND HAIL UP TO DIME SIZE ARE
POSSIBLE.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 6 IN OHIO...AND BETWEEN MILE MARKERS 157 AND 186 IN
WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3946 8138 3935 8134 3933 8137 3932 8133
      3922 8129 3914 8133 3913 8131 3896 8151
      3901 8153 3909 8174 3918 8176 3927 8172
      3927 8181 3932 8185 3944 8185 3949 8178
      3948 8171 3953 8172 3957 8166

22
Local storm report, Apr 8, 12:23 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
123 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HEAVY RAIN       13 ENE ATHENS           39.40N  81.87W
04/08/2015  M0.50 INCH       ATHENS             OH   COCORAHS

            COCORAHS OBSERVER REPORTED MORE THAN 0.5 INCHES OF RAIN
            IN 15 MINS...TIME ESTIMATED BY RADAR

&&

EVENT NUMBER RLX1501153

DTC
Local storm report, Apr 8, 12:30 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
130 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             HUNTINGTON              38.41N  82.43W
04/08/2015  M0.25 INCH       CABELL             WV   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PEA SIZE HAIL AND HEAVY RAIN
            IN CITY OF HUNTINGTON.

&&

EVENT NUMBER RLX1501154

SL

The radar

The Jackson,KY radar (KJKL), 80 km away, was scanning. The volume nearest the first event began at 17:36 UTC.

Open the radar archive at this moment

Event by event

6 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Carter

When
April 8, 12:38 PM EST
Where
Carter County, Olive Hill
Measured
1 in hail
Reported by
Post Office
Coordinates
38.300, -83.170

Hail, Lawrence

When
April 8, 1:50 PM EST
Where
Lawrence County, Martha
Measured
1.5 in hail
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
38.000, -82.920

Hail as large as half dollars fell.

Hail, Lawrence

When
April 8, 1:54 PM EST
Where
Lawrence County, 1 mi NE of Martha
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.010, -82.907

Hail, Lawrence

When
April 8, 1:55 PM EST
Where
Lawrence County, 1 mi NE of Martha
Measured
1.5 in hail
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
38.010, -82.907

Hail as large as half dollars fell.

Hail, Lawrence

When
April 8, 1:56 PM EST
Where
Lawrence County, 3 mi SW of Ulysses
Measured
1 in hail
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
37.919, -82.719

Hail, Boyd

When
April 9, 6:15 PM EST
Where
Boyd County, Ashland
Measured
1 in hail
Property damage
$10,000
Reported by
Social Media
Coordinates
38.470, -82.630

Hail broke a few house windows and put dents in siding.

Thunderstorm Wind, Boyd

When
April 9, 6:15 PM EST
Where
Boyd County, Ashland
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
38.470, -82.630

A few trees were blown down in downtown Ashland. One tree fell onto a van.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 559217, 559218, 559219, 559220, 559221, 560696, 560697.